Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 84, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 30, 2017, 2:47 PM CDT for Lewis County, Missouri. It took effect at Apr 30, 2017, 7:00 PM CDT. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2017, 2:47 PM CDT (19:47 UTC)
- In effect from
- Apr 30, 2017, 7:00 PM CDT
- Expired
- May 3, 2017, 1:00 AM CDT
- In force
- 54 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 12.76 ft at May 1, 2017, 10:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
005
WGUS43 KLSX 301947
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT SUN APR 30 2017
...The National Weather Service in St. Louis has issued a Flood
Warning for the following rivers in Missouri...
North Fabius River near Ewing
.This Flood Warning is a result of up to 2 inches of rainfall the
past 24 hours and up to an inch forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-011947-
/O.NEW.KLSX.FL.W.0084.170501T0000Z-170503T0600Z/
/EWNM7.1.ER.170501T0000Z.170501T0600Z.170502T0600Z.NO/
247 PM CDT SUN APR 30 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North Fabius River near Ewing
* from this evening to late Tuesday night.
* At 2:30 PM Sunday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
crest near 11.2 feet by after midnight tonight. The river is
forecast to fall below flood stage by early Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
North Fabius River
Ewing 11.0 10.74 11.2 10.8 8.8 7.1
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$4 follow-up statements
336
WGUS83 KLSX 010212
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 PM CDT SUN APR 30 2017
...The flood warning continues for the following rivers in
Missouri...
Cuivre River near Troy
Dardenne Creek at St. Peters
Middle Fabius River near Ewing
South Fabius River near Taylor
North River at Palmyra
Mid Fork Salt River near Holliday
Cuivre River at Old Monroe
North Fabius River near Ewing
.This Flood Warning is a result of very heavy rainfall the past
few days and less than a quarter inch forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-020212-
/O.EXT.KLSX.FL.W.0053.000000T0000Z-170502T2213Z/
/TRYM7.3.ER.170429T2241Z.170430T1630Z.170501T2213Z.NO/
912 PM CDT SUN APR 30 2017
The Flood Warning continues for
the Cuivre River near Troy
* until Tuesday afternoon.
* At 8:30 PM Sunday the stage was 28.6 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Monday afternoon.
* Impact: At 29.0 feet...Water begins surrounding several homes along
Tobago Court in Tropicana Village Mobile Home Park in Moscow Mills.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
Cuivre River
Troy 21.0 28.60 15.2 10.1 8.8 8.4 8.2
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
MOC113-020211-
/O.CON.KLSX.FL.W.0054.000000T0000Z-000000T0000Z/
/OMNM7.3.ER.170430T0309Z.170501T1800Z.000000T0000Z.NO/
912 PM CDT SUN APR 30 2017
The Flood Warning continues for
the Cuivre River at Old Monroe
* until further notice.
* At 7:39 PM Sunday the stage was 31.0 feet.
* Flood stage is 24.0 feet.
* Major flooding is forecast.
* The river is forecast to crest near 32.4 feet by Monday early
afternoon, then begin a slow fall through the week.
* Impact: At 31.8 feet...Old Highway 79 floods between Old Monroe and
Highway 79.
* Impact: At 31.2 feet...Low steel on the BNSF railroad bridge is
reached.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
Cuivre River
Old Monroe 24.0 30.95 30.5 28.0 26.4 25.6 25.0
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$
MOC183-020211-
/O.EXT.KLSX.FL.W.0055.000000T0000Z-170502T1438Z/
/DRCM7.3.ER.000000T0000Z.170501T0100Z.170501T1438Z.UU/
912 PM CDT SUN APR 30 2017
The Flood Warning continues for
the Dardenne Creek at St. Peters
* until Tuesday morning.
* At 8:00 PM Sunday the stage was 23.1 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Monday late morning.
* Impact: At 23.0 feet...Residence north of Mexico Road begins
flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
Dardenne Creek
St. Peters 18.0 23.07 9.9 5.1 3.6 3.0 2.8
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$
MOC111-020211-
/O.CON.KLSX.FL.W.0084.000000T0000Z-170503T0600Z/
/EWNM7.1.ER.170501T0035Z.170501T1800Z.170502T0600Z.NO/
912 PM CDT SUN APR 30 2017
The Flood Warning continues for
the North Fabius River near Ewing
* until late Tuesday night.
* At 8:30 PM Sunday the stage was 11.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to remain near steady at 11.2 feet through Monday
early afternoon, then fall below flood stage early Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
North Fabius River
Ewing 11.0 11.16 10.8 8.8 7.1 5.9 5.1
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-020211-
/O.EXT.KLSX.FL.W.0081.000000T0000Z-170503T0200Z/
/EWMM7.1.ER.170501T0130Z.170501T1800Z.170502T0200Z.NO/
912 PM CDT SUN APR 30 2017
The Flood Warning continues for
the Middle Fabius River near Ewing
* until Tuesday evening.
* At 8:30 PM Sunday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 12.2 feet by Monday early
afternoon, then fall below flood stage Monday late evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
Middle Fabius River
Ewing 12.0 12.00 11.1 8.2 6.0 4.8 4.2
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
MOC127-020211-
/O.EXT.KLSX.FL.W.0078.000000T0000Z-170503T0112Z/
/TAYM7.1.ER.170430T0037Z.170501T0130Z.170502T0112Z.NO/
912 PM CDT SUN APR 30 2017
The Flood Warning continues for
the South Fabius River near Taylor
* until Tuesday evening.
* At 8:30 PM Sunday the stage was 11.2 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Monday evening.
* Impact: At 11.0 feet...Both banks begin to overflow low level
farmlands.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
South Fabius River
Taylor 9.5 11.16 8.5 6.1 4.0 3.3 3.0
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$
MOC127-020211-
/O.EXT.KLSX.FL.W.0079.000000T0000Z-170502T1512Z/
/PALM7.2.ER.170429T2137Z.170430T1200Z.170501T1512Z.NO/
912 PM CDT SUN APR 30 2017
The Flood Warning continues for
the North River at Palmyra
* until Tuesday morning.
* At 8:30 PM Sunday the stage was 15.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to remain near steady near 15.0 feet into early
Monday morning, then fall below flood stage Monday late morning.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
North River
Palmyra 13.0 14.97 8.8 6.4 5.4 5.0 4.9
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$
MOC137-020211-
/O.EXT.KLSX.FL.W.0077.000000T0000Z-170503T2000Z/
/PMZM7.1.ER.170429T2120Z.170501T0600Z.170502T1800Z.NO/
912 PM CDT SUN APR 30 2017
The Flood Warning continues for
the Mid Fork Salt River near Holliday
* until Wednesday afternoon.
* At 8:30 PM Sunday the stage was 20.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 20.2 feet by early Monday
morning, then fall below flood stage Tuesday early afternoon.
* Impact: At 19.0 feet...Wastewater lift station begins flooding at
about this height. Water was 16 ft deep in July 2008.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/01 05/02 05/03 05/04 05/05
Salt River
Holliday 17.0 20.14 17.6 11.6 8.1 6.6 5.6
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$187
WGUS83 KLSX 011323
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 AM CDT MON MAY 1 2017
...The Flood Warning continues for the following rivers in
Missouri...
North Fabius River near Ewing
Middle Fabius River near Ewing
South Fabius River near Taylor
North River at Palmyra
.This Flood Warning is a result of up to a half inch of rainfall the
past 24 hours and less than a tenth of an inch forecast
in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-021323-
/O.EXT.KLSX.FL.W.0084.000000T0000Z-170503T1630Z/
/EWNM7.1.ER.170501T0035Z.170502T0600Z.170502T1630Z.NO/
823 AM CDT MON MAY 1 2017
The Flood Warning continues for
the North Fabius River near Ewing
* until Wednesday morning.
* At 7:30 AM Monday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 11.5 feet by after midnight
tonight, then fall below flood stage tomorrow late morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/02 05/03 05/04 05/05 05/06
North Fabius River
Ewing 11.0 11.08 11.3 9.3 7.3 5.9 5.1
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-021322-
/O.EXT.KLSX.FL.W.0081.000000T0000Z-170503T0000Z/
/EWMM7.1.ER.170501T0130Z.170501T0445Z.170502T0000Z.NO/
823 AM CDT MON MAY 1 2017
The Flood Warning continues for
the Middle Fabius River near Ewing
* until Tuesday evening.
* At 7:30 AM Monday the stage was 11.8 feet.
* Flood stage is 12.0 feet.
* The river is expected to rise to near flood stage this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/02 05/03 05/04 05/05 05/06
Middle Fabius River
Ewing 12.0 11.77 11.7 8.9 6.3 5.0 4.3
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
MOC127-021322-
/O.EXT.KLSX.FL.W.0078.000000T0000Z-170503T0508Z/
/TAYM7.1.ER.170430T0037Z.170501T0530Z.170502T0508Z.NO/
823 AM CDT MON MAY 1 2017
The Flood Warning continues for
the South Fabius River near Taylor
* until late Tuesday night.
* At 7:30 AM Monday the stage was 11.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
after midnight tonight.
* Impact: At 11.0 feet...Both banks begin to overflow low level
farmlands.
* Impact: At 10.5 feet...County Road 117 northwest of Philadelphia
floods.
* Impact: At 10.2 feet...The river begins flooding the right bank
just downstream of the County Road 319 bridge at the gage.
* Impact: At 10.1 feet...Marion County Road 310 begins flooding just
west of the east end of the road, the intersection with County Road
365.
* Impact: At 9.5 feet...Flood Stage. Minor flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/02 05/03 05/04 05/05 05/06
South Fabius River
Taylor 9.5 11.33 8.6 5.9 3.9 3.3 3.0
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$
MOC127-021322-
/O.EXT.KLSX.FL.W.0079.000000T0000Z-170502T1512Z/
/PALM7.2.ER.170429T2137Z.170430T1200Z.170501T1512Z.NO/
823 AM CDT MON MAY 1 2017
The Flood Warning continues for
the North River at Palmyra
* until Tuesday morning.
* At 7:30 AM Monday the stage was 14.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
late this morning.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* Impact: At 13.5 feet...County Road 333, east of Palmyra, begins to
flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/02 05/03 05/04 05/05 05/06
North River
Palmyra 13.0 14.17 8.7 6.4 5.4 5.1 4.9
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$646
WGUS83 KLSX 020137
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CDT MON MAY 1 2017
...The flood warning continues for the following rivers in
Missouri...
Cuivre River at Old Monroe
North Fabius River near Ewing
Middle Fabius River near Ewing
South Fabius River near Taylor
Mid Fork Salt River near Holliday
.This Flood Warning is a result of very heavy rainfall the past
few days and zero forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-030137-
/O.EXT.KLSX.FL.W.0054.000000T0000Z-170509T0600Z/
/OMNM7.3.ER.170430T0309Z.170501T1415Z.170507T1800Z.NO/
837 PM CDT MON MAY 1 2017
The Flood Warning continues for
the Cuivre River at Old Monroe
* until Tuesday May 9.
* At 11:36 AM Monday the stage was 32.6 feet.
* Flood stage is 24.0 feet.
* Major flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Sunday early afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/02 05/03 05/04 05/05 05/06
Cuivre River
Old Monroe 24.0 32.57 30.8 28.0 26.6 25.5 24.6
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$
MOC111-030137-
/O.EXT.KLSX.FL.W.0084.000000T0000Z-170504T0100Z/
/EWNM7.1.ER.170501T0035Z.170502T0600Z.170503T0100Z.NO/
837 PM CDT MON MAY 1 2017
The Flood Warning continues for
the North Fabius River near Ewing
* until Wednesday evening.
* At 7:30 PM Monday the stage was 12.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 12.8 feet through early Tuesday
morning, then fall below flood stage Tuesday evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/02 05/03 05/04 05/05 05/06
North Fabius River
Ewing 11.0 12.77 12.5 9.8 7.6 6.1 5.3
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-030137-
/O.EXT.KLSX.FL.W.0081.000000T0000Z-170503T1000Z/
/EWMM7.1.ER.170501T0130Z.170501T0445Z.170502T1000Z.NO/
837 PM CDT MON MAY 1 2017
The Flood Warning continues for
the Middle Fabius River near Ewing
* until late Tuesday night.
* At 7:30 PM Monday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near 12.2 feet early
Tuesday morning, then fall below flood stage by midday Tuesday.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/02 05/03 05/04 05/05 05/06
Middle Fabius River
Ewing 12.0 12.02 11.9 9.0 6.3 5.1 4.3
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
MOC127-030137-
/O.EXT.KLSX.FL.W.0078.000000T0000Z-170503T1120Z/
/TAYM7.1.ER.170430T0037Z.170501T0530Z.170502T1120Z.NO/
837 PM CDT MON MAY 1 2017
The Flood Warning continues for
the South Fabius River near Taylor
* until Wednesday morning.
* At 7:30 PM Monday the stage was 10.6 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/02 05/03 05/04 05/05 05/06
South Fabius River
Taylor 9.5 10.64 9.4 6.0 4.0 3.3 3.0
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$
MOC137-030137-
/O.EXT.KLSX.FL.W.0077.000000T0000Z-170504T0000Z/
/PMZM7.1.ER.170429T2120Z.170501T0830Z.170502T2200Z.NO/
837 PM CDT MON MAY 1 2017
The Flood Warning continues for
the Mid Fork Salt River near Holliday
* until Wednesday evening.
* At 8:00 PM Monday the stage was 20.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Tuesday afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/02 05/03 05/04 05/05 05/06
Salt River
Holliday 17.0 20.27 19.1 12.2 8.3 6.6 5.6
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$704
WGUS83 KLSX 021428
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
928 AM CDT TUE MAY 2 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
North Fabius River near Ewing
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-021458-
/O.CAN.KLSX.FL.W.0084.000000T0000Z-170504T0100Z/
/EWNM7.1.ER.170501T0035Z.170502T0145Z.170502T1310Z.NO/
928 AM CDT TUE MAY 2 2017
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* At 8:30 AM Tuesday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 8:10 AM Tuesday.
* The river will continue falling to 8.1 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/03 05/04 05/05 05/06 05/07
North Fabius River
Ewing 11.0 10.88 8.1 6.9 6.1 5.3 4.8
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 30, 12:57 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 30, 12:57 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
1257 PM CDT Sun Apr 30 2017
.UPDATE...
Issued at 1232 PM CDT Sun Apr 30 2017
Widespread showers and scattered thunderstorms today has limited
the amount of available instability over the area. Current band of
widespread rain should gradually exit to the northeast this
afternoon. There still may be scattered showers and thunderstorms
that develop along the cold front this afternoon. While the
atmosphere will lack instability, it still will have ample shear
to produce a few strong to severe thunderstorms, so will keep a
mention a few strong to severe storms going. Otherwise, clouds and
rain will keep temperatures down this afternoon.
Britt
&&
.SHORT TERM... (Through Late Tonight)
Issued at 439 AM CDT Sun Apr 30 2017
Periods of SHRA/TSRA with heavy rain will continue across the area
today, and severe thunderstorms are possible across the eastern half
of the CWA this afternoon.
The stalled boundary which has been responsible for the widespread
heavy rain across the region will finally move out of the area this
afternoon and tonight. The eastern portion of the boundary will lift
northward as a warm front and pivot about the surface low while the
western portion of the boundary moves eastward as a N-S oriented
cold front. A persistent southerly LLJ will continue to funnel
moisture over the warm front this morning, resulting in continued
SHRA/TSRA today which should gradually shift northward/northwestward
with the movement of the surface boundary. Precipitation should
finally begin to taper off tonight once the occluding system has
moved away from the region. Forecast PW values remain at +3SD for
April, therefore the threat for heavy rainfall will continue
today/tonight.
Even with limited warm sector instability due to cloud cover and
precipitation, there are several factors which would still support
strong to severe thunderstorms this afternoon across the eastern
half of the CWA. These factors include steep H7-H5 lapse rates due
to cold air aloft, large-scale ascent ahead of the approaching upper
low, forcing associated with the cold front, timing of the cold
frontal passage during peak heating, and 0-6km shear values of 30-
60+kts.
Temperature trends today will follow complex rising/falling patterns
due to the lifting warm front across the northern CWA, the
approaching cold front across the western CWA, and influences from
ongoing precipitation and cloud cover. In general, highs today will
range from around 60 to the mid-70s, but the daily high temperature
will occur at different times for different locations. Temperatures
should fall into the 40s areawide tonight within the cooler post-
frontal air mass.
Kanofsky
.LONG TERM... (Monday through Saturday)
Issued at 439 AM CDT Sun Apr 30 2017
Lingering light rain can be expected on Monday, mainly across
northeast MO and west central IL, associated with the deformation
zone/wrap-around moisture on the backside of the upper level and
associated surface low moving northeastward into the Great Lakes
region. It will also be windy on Monday due to the tight surface
pressure gradient. High temperatures on Monday will be around 15
degrees below normal due to cold 850 mb temperatures below zero
degrees C during the morning hours, along with low level cloud cover
hindering solar insolation. Any rain should shift northeast of the
forecast area by Monday evening as the upper level and associated
surface low move well northeast of the region. Warmer, more normal
high temperatures are expected on Tuesday with well deserved
sunshine and dry conditions. The dry weather will be fairly short
lived though as showers will spread eastward into our forecast area
by late Tuesday night, particularly across central and southeast MO
and southwest IL as low-mid level warm air advection increases
across this area over an 850 mb front and north of a surface front
as well as ahead of an approaching upper level trough. Upper level
divergence will also increase over this area ahead of the
approaching upper level trough. Showers will continue on Wednesday
with the highest pops and QPF still across central and southeast MO
and southwest IL as the deepening upper level trough approaches with
at least a weak surface wave developing along the surface front
south of the forecast area. The model solutions begin to diverge
after Wednesday with the ECMWF model being more progressive with the
upper level trough causing much of the precipitation to shift
southeast of our forecast area by late Wednesday night with only
some patchy light rain Thursday on the backside of the deep upper
level trough. The GFS model is less progressive as it closes off an
upper level low in the base of the upper level trough by Thursday
and keeps precipitation going across southeast MO and southwest IL
as late as Friday evening. With model uncertainty and differences
for now will gradually reduce pops beginning Wednesday night and
begin shifting them southeast with time down to only slight chance
pops across parts of southeast MO and southwest IL by Thursday
evening, then finally totally ending any pops across the entire
forecast area by Friday evening. Should see warmer temperatures by
Saturday due to gradually rising upper level heights as the upper
level trough shifts east of the region coupled with more sunshine on
Saturday with surface ridging over the area.
GKS
&&
.AVIATION... (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1232 PM CDT Sun Apr 30 2017
Expect mainly MVFR/some IFR conditions through the afternoon
hours with showers and scattered thunderstorms. The rain and
MVFR/IFR conditions will move out of the area tonight before more
MVFR ceilings move into the area after 12Z tomorrow.
SPECIFICS FOR KSTL: Expect mainly MVFR conditions with showers
this afternoon. Showers will move out of the terminal with VFR
ceilings expect through tonight. MVFR ceilings are expected to
move back into the terminal around 15Z tomorrow.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through late tonight for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds
MO-Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.
IL...Flash Flood Watch through late tonight for Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 30, 4:39 AM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 439 AM CDT Sun Apr 30 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-010945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 439 AM CDT Sun Apr 30 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight A few severe thunderstorms are possible today and this evening, mainly across east central and southeast Missouri and west central and southwest Illinois. Large hail and damaging winds will be the primary threat, although isolated tornadoes will be possible as well. Heavy rain is also expected through this evening and a flash flood watch continues for most of the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today into this evening. Spotters are encouraged to report any severe weather or significant rainfall amounts and flooding, if observed, to the National Weather Service. GKS
In the hours before
Local storm report, Apr 30, 1:01 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
101 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 4 ESE BIXBY 37.64N 91.03W
04/30/2017 M9.40 INCH IRON MO PUBLIC
STORM TOTAL RAINFALL THUS FAR SINCE FRIDAY.
&&Local storm report, Apr 30, 1:38 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
138 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HEAVY RAIN CATAWISSA 38.43N 90.78W
04/30/2017 M5.59 INCH FRANKLIN MO TRAINED SPOTTER
STORM TOTAL THUS FAR SINCE FRIDAY.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:38 PM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Osage | 36 hr |
| Apr 29, 10:59 PM CDT | Areal Flood Warning | LSX | Audrain, Gasconade, Lincoln, Marion, Montgomery, Pike and 2 more | 3 hr |
| Apr 30, 1:42 AM CDT | Areal Flood Warning | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 12 hr |
| Apr 30, 1:57 AM CDT | Areal Flood Warning | LSX | Audrain, Gasconade, Lincoln, Marion, Montgomery, Pike and 2 more | 21 hr |
| Apr 30, 9:04 AM CDT | Areal Flood Warning | LSX | Franklin, Gasconade, Jefferson, Saint Charles, Sainte Genevieve, Saint Louis and 2 more | 12 hr |
| Apr 30, 10:14 AM CDT | River Flood Warning | LSX | Lewis | 60 hr |
| Apr 30, 10:39 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 5 days |
| Apr 30, 11:45 AM CDT | River Flood Warning | LSX | Cole | 63 hr |
| Apr 30, 1:45 PM CDT | Areal Flood Warning | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 15 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.